Flash Flood, Belmont
- When
- February 4, 3:15 AM EST to 5:15 AM EST
- Where
- Belmont County, Neffs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
State Rte 149 closed by flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 4, 3:05 AM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 AM EST TUE FEB 4 2003
PER LATEST SURFACE DATA...RUC AND ETA RUNS...WILL MENTION RAIN
ENDING EARLY THIS MORNING WITH COLD FRONTAL PASSAGE. HOWEVER...
KEPT CURRENT FLOOD WATCH TODAY PER ICE JAM SITUATION.
EXPANDED WIND ADVISORY WESTWARD PER COORDINATION WITH CLE...AND
UPWIND RADAR WIND PROFILES AND ETA SOUNDINGS SHOWING WINDS 40-55 MPH
NEAR SURFACE...COMBINED WITH SURFACE PRESSURE RISES 3-4 MB IN 3
HOURS. STILL WINDY TONIGHT...BUT WINDS SHOULD DIMINISH BY DAWN
WEDNESDAY.
EXPECT ONSET OF SNOW SHOWERS THIS AFTERNOON...WITH MOST OF THE
ACCUMULATION TONIGHT...UP TO 1 INCH GENERALLY...BUT UP TO 3 INCHES
NEAR THE MOUNTAINS. FOR WEDNESDAY...ETA AND GFS INDICATE MAINLY JUST
FLURRIES IN COLD BUT CAPPED WESTERLY FLOW.
LATEST EXTENDED GFS CONTINUES TO SHOW NORTHWEST FLOW ALOFT ALLOWING
NEW EPISODE OF SUBFREEZING SURFACE TEMPERATURES TO PERSIST INTO
EARLY NEXT WEEK. FOR DAILY LOWS AND HIGHS...WENT CLOSE TO A BLEND OF
MOS VALUES. LATER NEXT WEEK...A MORE ENERGIZED SOUTHERN JET CAN
RESULT IN SPLIT FLOW AND AN INCREASED STORM POTENTIAL.
.PBZ...
MD...WIND ADVISORY TODAY FOR ZONE MDZ001.
OH...FLOOD WATCH TODAY FOR ZONES OHZ059-069.
WIND ADVISORY TODAY FOR OHZ041.
PA...WIND ADVISORY TODAY FOR ZONES
PAZ007>009-013>016-022>023-030-032.
WV...FLOOD WATCH TODAY FOR ZONES WVZ003>004.
WIND ADVISORY TODAY FOR ZONES WVZ023-041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 541 AM EST MON FEB 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A STRONG STORM SYSTEM WILL MOVE TOWARD THE AREA TODAY. THIS SYSTEM WILL BRING RAIN...WHICH MAY BE HEAVY AT TIMES...THE CHANCE FOR THUNDERSTORMS AND GUSTY WINDS TONIGHT. IF SIGNIFICANT RAINFALL DOES OCCUR...IT WILL ERODE SOME OF THE ICE CURRENTLY ON RIVERS AND STREAMS. ICE JAM FLOODING COULD RESULT IF ENOUGH RAIN IS PRODUCED. THE WINDS ASSOCIATED WITH THIS STORM WILL INCREASE OVERNIGHT. THE STRONGEST WINDS WILL BE IN THE RIDGES WERE WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT...
The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 08:15 UTC.
1 flash flood. Local standard time, as filed.
State Rte 149 closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342643.